Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Pain Meds not helping

The place im going only give you Hydrocodone 5 mg but they do not help at all, only make me sick to my stomach I usually have to eat even if not hungry take half one n then an hour or two later do it all over again just so my stomach isnt upset, even if I take a whole one it dont help. Now they make me about stupid in the head just nothing for the pain.

This isnt my first time pain meds have had little to no affect. After the removal of cervical cancer in 09, tubs tied in 10, and after my hysterectomy in 12 i spent anywhere from two to three hours longer in recovery then I was suppose to, do to they couldn't get my pain under control. Being pumped with all this pain meds would just keep me asleep but pain wasnt gone :-( n was put on oxys n once again just made me stupid lol!

Is there anything anybody can suggest to why this is? I dont do drugs, nor drink, n not a pill person. I hate saying anything to a dr cause they look at you like your some kind of drug addic.

I have heard having other problems can affect medicine. I have only had a x ray so as far as i know i only have degenerative disc disease of the thoracic spin. But I also suffer with anxiety, depression, insomnia, mood disorder, adhd, and panic attacks. Could any of these play a roll into why?

Idk what to do anymore im 27 falling apart n all I wanna do is be okay n able to enjoy playing with my children an not hurting every second of every day.


  • EMS GuyEEMS Guy Posts: 916
    edited 08/10/2013 - 4:06 AM
    They are finding that pain meds don't work well on a lot of patients currently taking them. There is a new screening test that can be done to see if your body metabolizes certain medications. You may also be allergic to something in the med and that could be causing your illness.

    Ask your doctor if they think a TENS unit may be helpful for you. No medication involved at all. It could be what you need. This may be a stupid question, but have you tried either Tylenol, Advil or Alieve for your pain?

    Several Epidurals, L4-S1 360 ALIF, Numerous Facet Joint Injections, RFA x2
  • dilaurodilauro ConnecticutPosts: 9,844
    Doctors will[/] label certain people drug seekers based on their approach. Way too often a patient will come into to see their doctor, tell them the pain medication doesnt work and that they want this or that or perhaps both and by the way increase the dosages!!!

    Quickest way to get yourself a label!

    Instead, just discuss it with your doctor. Your rationale seems fine. The current pain medication you are taking is not helping you that much because of the impact to your stomach. I can not do Perocet. When I take it for more than a couple of days I get totally nauseous and sick. I've talked this over with my doctor and she would recommend another pain medication. We would try that to see how it works. Sometimes it will sometimes it wont.
    Many times its a trial and error situation. As long as you have good communications with your doctor this should not be a problem.
    Ron DiLauro Spine-Health System Administrator
    I am not a medical professional. I comment on personal experiences
    You can email me at: rdilauro@veritashealth.com
  • Momma of 2
    Hi from your history I am sending you A PM
    It may or may not help it's just a thought
Sign In or Register to comment.